Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 11, 2006, 9:25 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2006, 9:25 AM MST (16:25 UTC)
- Expired
- Jan 11, 2006, 5:05 PM MST
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 111625 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 925 AM MST WED JAN 11 2006 MTZ009-010-048-112200- /O.NEW.KTFX.HW.W.0004.060111T1625Z-060112T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 925 AM MST WED JAN 11 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. WEST WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. IN FAVORED PASSES AND CANYONS SUSTAINED WIND SPEEDS WILL BE UP TO 45 MPH WITH GUSTS UP TO 70 MPH. WINDS WILL DIMINISH TO 20 TO 30 MPH LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ THOMSON
2 follow-up statements
000 WWUS75 KTFX 112135 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 235 PM MST WED JAN 11 2006 MTZ009-010-048-120400- /O.CON.KTFX.HW.W.0004.000000T0000Z-060112T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 235 PM MST WED JAN 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND IN EASTERN GLACIER COUNTY THROUGH THIS EVENING. IN FAVORED PASSES AND CANYONS...SUSTAINED WIND SPEEDS WILL BE UP TO 45 MPH WITH GUSTS UP TO 70 MPH. WINDS WILL DIMINISH TO 20 TO 30 MPH LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 120005 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 505 PM MST WED JAN 11 2006 MTZ009-010-048-120115- /O.CAN.KTFX.HW.W.0004.000000T0000Z-060112T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 505 PM MST WED JAN 11 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ALONG THE ROCKY MOUNTAIN FRONT AND IN EASTERN GLACIER COUNTY WILL CONTINUE TO DECREASE THROUGH THE EVENING. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELED. IN FAVORED PASSES AND CANYONS...LOCALIZED SUSTAINED WIND SPEEDS OF UP TO 40 MPH WITH GUSTS UP TO 65 MPH ARE STILL POSSIBLE...BUT THESE WINDS WILL NOT BE WIDESPREAD AND THEY WILL ALSO DECREASE THROUGH THE EVENING. $$ COULSTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 11, 4:45 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 11, 4:45 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MST WED JAN 11 2006 UPDATE TO AVIATION SECTION .DISCUSSION...TODAY THROUGH FRIDAY...A STRONG SHORT WAVE EMBEDDED IN THE MOIST WESTERLY FLOW ALOFT IS BRINGING SNOW TO THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE AND SCATTERED RAIN TO VALLEYS OF SOUTHWEST MONTANA. WILL EVEN SEE A FEW SHOWERS ACROSS THE PLAINS AS MOISTURE SNEAKS OVER THE DIVIDE. SNOW AND GUSTY WINDS WILL CONTINUE THROUGH THE DAY...THUS WILL HAVE ALL WARNING EXPIRE AT 5 PM. EXPECT WINDY CONDITIONS ONCE AGAIN AS A TIGHT PRESSURE GRADIENT DEVELOPS BETWEEN A LOW PRESSURE SYSTEM IN SOUTHERN ALBERTA AND HIGH PRESSURE OVER THE GREAT BASIN. SNOW WILL TAPER TO SNOW SHOWERS AND A FEW OF THESE LIGHT SNOW SHOWERS COULD TRACK OVER THE PLAINS AND VALLEYS TONIGHT. WINDS WILL STILL BE BREEZY TONIGHT BUT START TO TAPER OFF TOWARDS THURSDAY MORNING. BY THURSDAY ONLY THE MOUNTAINS WILL SEE ANY CHANCE OF PRECIPITATION AS AN UPPER LEVEL RIDGE STARTS TO BUILD OVER THE NORTHERN ROCKIES. WINDS WILL CONTINUE TO BE ON THE BREEZY SIDE ACROSS THE PLAINS THOUGH. WILL SEE SOME SLIGHT COOLING BEHIND THE SHORT WAVE FOR THURSDAY, BUT COME FRIDAY TEMPERATURES WILL ONCE AGAIN BE IN THE UPPER 40S. MEIER FRIDAY NIGHT THROUGH MONDAY NIGHT...UPPER LEVEL RIDGE OVER THE AREA FRIDAY WILL SHIFT EASTWARD FRIDAY NIGHT AND SATURDAY TO ALLOW A MOIST SOUTHWEST FLOW TO DEVELOP. A SURFACE LOW MOVES DOWN FROM CANADA ON SATURDAY AND WILL INCREASE WINDS ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. UPPER LEVEL TROF MOVES OVER AREA SATURDAY NIGHT AND SUNDAY FOR A CHANCE OF SNOW OVER THE PLAINS AFTER WINDS DECREASE. NORTHWEST FLOW ALOFT SUNDAY NIGHT THROUGH MONDAY NIGHT WITH WEAK DISTURBANCES TO MOVE DOWN FROM CANADA FOR CLOUDY SKIES WITH PRECIPITATION MAINLY OVER THE WESTERN MOUNTAINS. BREEZY CONDITIONS WILL CONTINUE OVER THE PLAINS AND RESTRICT CHANCE OF PRECIPITATION. CAMP TUESDAY AND WEDNESDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE OVER THE AREA TUESDAY...BUT FLATTEN AND MOVE TO THE EAST ON WEDNESDAY IN ADVANCE OF A PACIFIC SYSTEM. THERE WILL BE A MOIST WESTERLY FLOW ALOFT FOR SCATTERED SNOW SHOWERS OVER THE SOUTHWEST AND ALONG THE DIVIDE. DOWNSLOPE WINDS WILL KEEP THE PLAINS MOSTLY DRY WITH ABOVE SEASONAL AVERAGE TEMPERATURES...ESPECIALLY AT NIGHT. WILLIAMSON DC && .AVIATION... UPDATED 1145Z. SURFACE LOW PRESSURE WILL CONTINUE TO MOVE ACROSS SOUTHERN CANADA RESULTING IN GUSTY SURFACE WINDS AND PRECIPITATION OVER THE WESTERN MOUNTAINS AND THE MOUNTAINS OF SOUTHWEST MONTANA. GENERALLY VFR CONDITIONS WITH LOCAL MVFR CONDITIONS IN PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... GTF 50 33 44 25 / 20 20 10 0 CTB 42 30 40 22 / 30 20 0 0 HLN 49 32 43 23 / 40 30 10 10 BZN 42 21 38 16 / 50 30 10 10 WEY 33 13 28 11 / 90 60 30 30 DLN 41 25 36 22 / 60 30 10 10 HVR 45 28 41 19 / 30 20 0 0 LWT 49 29 39 22 / 30 30 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ009- MTZ014-MTZ048. WINTER STORM WARNING UNTIL 5 PM MST EARLY THIS MORNING FOR MTZ008. && SHORT TERM...MEIER LONG TERM...CAMP/WILLIAMSON DC AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 11, 5:09 AM MST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 509 AM MST WED JAN 11 2006 MTZ008-009-014-048-121215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 509 AM MST WED JAN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A STRONG AND MOIST WESTERLY FLOW IS BRINGING WIDESPREAD SNOW TO THE MOUNTAINS OF SOUTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE. IN ADDITION TO THE SNOW GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW. PLEASE REFER TO WINTER STORM WARNING STATEMENTS (GTFWSWTFX) FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>013-015-044>047-049>055-121215- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 509 AM MST WED JAN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.